MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC BURR HOLE VALVE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC BURR HOLE VALVE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42335
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the valve's flexibility was poor intra-operatively.There was no patient symptoms or complications associated with the event.The patient's status was alive-no injury.
 
Additional Manufacturer Narrative
The returned valve was patent.There was catheter connected to the inlet and outlet connector of the valve with sutures.The valve met the requirements for valve flux, reflux, and leak testing.The valve did not meet the requirement for pressure-flow and preimplantation.Proteinaceous debris was observed on the interior of the valve.The instructions for use cautions, ¿introduction of contaminants could result in improper performance of the shunt system.Particulate matter that enters the shunt system may result in shunt occlusion, or may also hold pressure/flow controlling mechanisms open, resulting in overdrainage.¿ the inlet connector was bent.The instructions for use cautions, ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting or crushing of components.Such damage may lead to loss of shunt integrity¿¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA NSC BURR HOLE VALVE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8358883
Report Number2021898-2019-00068
Device Sequence Number11197568
Product Code JXG
UDI-Device Identifier00643169975781
UDI-Public00643169975781
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K082127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42335
Device Catalogue Number42335
Device Lot NumberE41986
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer03/13/2019
Initial Report FDA Received Date02/21/2019
Supplement Report FDA Received Date04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR